Arrhythmias after astemizole overdose

Sabrina M. Heidemann, Ashok P. Sarnaik

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Astemizole, a relatively new H1 blocker, has been reported to cause ventricular arrhythmias in the poisoned patient. We present two cases of astemizole poisoning, one with asystole followed by ventricular fibrillation occurring 11 hours after ingestion treated with defibrillation and one with an isolated finding of a prolonged corrected QT interval. Electrocardiogram monitoring to detect conduction defects can identify patients at risk of developing life-threatening arrhythmias.

Original languageEnglish
Pages (from-to)102-104
Number of pages3
JournalPediatric Emergency Care
Volume12
Issue number2
DOIs
StatePublished - Apr 1996

Keywords

  • Astemizole
  • arrhythmias
  • poisoning
  • toxicity

Fingerprint

Dive into the research topics of 'Arrhythmias after astemizole overdose'. Together they form a unique fingerprint.

Cite this